Alert archive / Nebraska / Special Weather Statements in 2020

Special Weather Statement, NWS Hastings, NE

August 6, 2020Hall County, Nebraska

NWS Hastings, NE issued this special weather statement at Aug 6, 2020, 1:21 AM CDT for Hall County, Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2020, 1:21 AM CDT (06:21 UTC)
Expired
Aug 6, 2020, 2:00 AM CDT
In force
39 min
Issued by
NWS Hastings, NE

County Hall County, NE

The radar

The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 1:32 AM CDTHAIL 12 N Hastings, NE
Aug 6, 1:38 AM CDTHAIL 0.752 Ene Hastings, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS83 KGID 060621
SPSGID

Special Weather Statement
National Weather Service Hastings NE
121 AM CDT Thu Aug 6 2020
 
NEZ062-075-060700-
Adams NE-Hall NE-
121 AM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND HALL
COUNTIES UNTIL 200 AM CDT...

At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelton to near Juniata. Movement was
northeast at 10 mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Grand Island, Hastings, Wood River, Doniphan, Cairo, Juniata, Alda,
Prosser and Hansen.

LAT...LON 4081 9828 4057 9828 4049 9838 4071 9872
      4105 9872 4105 9862
TIME...MOT...LOC 0621Z 219DEG 9KT 4083 9876 4062 9845 

$$

Billings Wright

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:43 AM CDT, 38 minutes earlier.

Area forecast discussion, Aug 6, 12:43 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1243 AM CDT Thu Aug 6 2020

.SHORT TERM...(This evening through Thursday)
Issued at 328 PM CDT Wed Aug 5 2020

Skies are mostly clear across the area this afternoon. There are
only a few clouds moving through. South winds have helped
temperatures to warm into the upper 70s to lower 80s.

Expect little change in the weather for the rest of the afternoon
and into the evening. It will be later this evening when
thunderstorms on the high plains spread an anvil into the area.
Expect the thunderstorms on the high plains to move east and could
get into the western part of the forecast area closer to 10pm. What
happens after it moves into the area is somewhat of a question. Most
of the models have it die shortly after entering the forecast area.
Yet, there are some that take it across the area. Have kept closer
to the majority of the models, but have kept a little buffer of low
PoPs, a little further north than what they should be and longer
along the southern part of the area. Expect that the southwest will
be the main area that could see a couple of hours of thunderstorms
this evening.

By Thursday morning the upper level wave is out of the area and
expect that clouds will diminish during the morning. An upper level
ridge builds to the west and temperatures will be a little warmer on
Thursday. There is an upper level wave that moves through the area Thursday
night. It is fairly weak, but there is a chance for a few
thunderstorms overnight.

.LONG TERM...(Thursday night through Wednesday)
Issued at 328 PM CDT Wed Aug 5 2020

There is an upper level wave that moves through the area Thursday
night. It is fairly weak, but there is a chance for a few
thunderstorms overnight.

Friday through Sunday an upper level ridge builds into the area and
temperatures warm up. There are a couple of waves that move through
Saturday night and Sunday night with some small chances for
thunderstorms, but the period will be mainly dry and warmer with
highs in the 90s for most of the area.

The period Monday through Wednesday will be nearly zonal flow with a
few waves that move through. Timing the waves is always a challenge
and expect there will be on and off, mainly small chances for
thunderstorms. Temperatures will be a little cooler with highs only
in the 80s.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Friday)
Issued at 1242 AM CDT Thu Aug 6 2020

Scattered thunderstorms are present west of the terminals...did
include a Tempo Group at KEAR for prevailing storms, but since
high-res guidance continues to limit the eastward extent...have
not included the same at KGRI...so will be watching and amend as
necessary. Winds are southerly and some low clouds may be present
towards the morning with patchy fog. Southerly winds will be
breezy...gusting to 20-25kts during the afternoon.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...JCB
LONG TERM...JCB
AVIATION...Billings Wright
Hazardous weather outlook, Aug 5, 8:05 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
805 PM CDT Wed Aug 5 2020

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
805 PM CDT Wed Aug 5 2020

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

There is a chance for thunderstorms after sunset, with best
chances south and west of the Tri Cities. These storms are not
expected to be strong or severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances continue off and on through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Thies

In the hours before

Special weather statement, Aug 6, 12:00 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Hastings NE
1200 AM CDT Thu Aug 6 2020

NEZ060-072-073-060545-
Phelps NE-Dawson NE-Gosper NE-
1200 AM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS...
NORTHEASTERN GOSPER AND DAWSON COUNTIES UNTIL 1245 AM CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cozad, or 13 miles west of Lexington, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lexington, Cozad, Gothenburg, Overton, Eddyville, Willow Island,
Johnson Lake and Farnam.

LAT...LON 4095 10022 4102 9960 4060 9948 4060 9998
      4070 9998 4070 10022
TIME...MOT...LOC 0500Z 250DEG 21KT 4077 10000

Billings Wright
Special weather statement, Aug 6, 12:45 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Hastings NE
1245 AM CDT Thu Aug 6 2020

NEZ060-060630-
Dawson NE-
1245 AM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON COUNTY UNTIL 130
AM CDT...

At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lexington, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lexington, Sumner and Eddyville.

LAT...LON 4102 9991 4105 9973 4105 9943 4078 9943
      4075 9983
TIME...MOT...LOC 0545Z 256DEG 20KT 4090 9973

Billings Wright
Special weather statement, Aug 6, 12:56 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Hastings NE
1256 AM CDT Thu Aug 6 2020

NEZ061-060645-
Buffalo NE-
1256 AM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR BUFFALO COUNTY UNTIL 145 AM
CDT...

At 1255 AM CDT, Doppler radar was tracking a few strong
thunderstorms across Buffalo County, moving northeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storm.

Locations impacted include...
Kearney, Gibbon, Ravenna, Shelton, Pleasanton, Amherst, Riverdale and
Poole.

LAT...LON 4097 9933 4105 9903 4105 9874 4080 9872
      4069 9872 4067 9883 4065 9890 4065 9912
      4066 9920 4066 9924
TIME...MOT...LOC 0555Z 240DEG 16KT 4090 9920

Billings Wright
Special weather statement, Aug 6, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
121 AM CDT Thu Aug 6 2020

NEZ062-075-060700-
Adams NE-Hall NE-
121 AM CDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND HALL
COUNTIES UNTIL 200 AM CDT...

At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelton to near Juniata. Movement was
northeast at 10 mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Grand Island, Hastings, Wood River, Doniphan, Cairo, Juniata, Alda,
Prosser and Hansen.

LAT...LON 4081 9828 4057 9828 4049 9838 4071 9872
      4105 9872 4105 9862
TIME...MOT...LOC 0621Z 219DEG 9KT 4083 9876 4062 9845

Billings Wright

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:00 AM CDTSpecial Weather StatementGIDDawson45 min
Aug 6, 12:45 AM CDTSpecial Weather StatementGIDDawson45 min
Aug 6, 12:56 AM CDTSpecial Weather StatementGIDBuffalo49 min
Aug 6, 1:57 AM CDTSpecial Weather StatementGIDClay48 min
Aug 6, 2:10 AM CDTSevere Thunderstorm WarningGIDClay, Fillmore39 min
Aug 6, 2:40 AM CDTSpecial Weather StatementGIDThayer50 min
Aug 6, 1:24 AM CDTSpecial Weather StatementGIDMitchell51 min

Nearby

Special Weather Statements in Nebraska, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.